Utah, 2005Winter Weather in Utah, November 14 to 15, 2005
November 14 to 15, 2005 · NWS GJT · 1 event in 1 county or zone
A strong storm system swept across the area from the north and brought 6 to 11 inches of snow to the eastern Uinta Mountains. Wind gusts of 30 to 50 mph resulted in blowing and drifting snow with reduced visibilities.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong storm system swept across the area from the north and brought 6 to 11 inches of snow to the eastern Uinta Mountains. Wind gusts of 30 to 50 mph resulted in blowing and drifting snow with reduced visibilities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Nov 13, 10:11 PM MST, 3 hours 49 minutes earlier.
Area forecast discussion, Nov 13, 10:11 PM MST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1011 PM MST SUN NOV 13 2005
UPDATED HEADLINES
...HEAVY SNOW FOR MUCH OF THE NORTHERN AND CENTRAL MOUNTAINS ALONG
WITH SHARPLY COLDER TEMPERATURES FOR EASTERN UTAH AND WESTERN
COLORADO...
.SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...
THE COLDEST AIR OF THE SEASON WILL BE ARRIVING AS A STRONG COLD
FRONT SWEEPS THROUGH THE AREA MONDAY AND MONDAY NIGHT. MOISTURE IS
ON THE INCREASE THIS AFTERNOON ON THE NOSE OF A STRONG UPPER
LEVEL JET. RAIN AND SNOW ARE OCCURRING ACROSS MUCH OF THE NORTHERN
MOUNTAINS AND VALLEYS AT THE MOMENT AND SPREADING INTO THE CENTRAL
MOUNTAINS OF WESTERN COLORADO. SNOW WILL BECOME HEAVY AT TIMES ACROSS
THE NORTHERN MOUNTAINS FAVORING NORTHWEST FLOW AND HAVE UPGRADED THE
WINTER STORM WATCH TO A WARNING FOR THE FLAT TOPS AND MOUNTAINS
SURROUNDING STEAMBOAT SPRINGS AS WELL AS THE VAIL PASS AREA. EXPECT
THE HEAVIEST SNOW TO OCCUR ON MONDAY WHEN STRONG COLD AIR ADVECTION
KICKS IN WITH STORM TOTALS SNOW AMOUNTS WELL ABOVE A FOOT IN AREAS.
MUCH LOWER SNOW AMOUNTS WILL OCCUR ACROSS THE GRAND MESA AND WEST ELK
MOUNTAINS BUT STILL WORTHY OF AN ADVISORY. OTHER AREA OF CONCERN
IS THE CENTRAL AND UPPER YAMPA RIVER BASIN. FEEL THE MODEL GUIDANCE
TEMPERATURES ARE TOO WARM ACROSS THESE NORTHERN AREAS FOR MONDAY AND
LOWERED TEMPERATURES CONSIDERABLY AND HOISTED AN ADVISORY. 700MB
WINDS ARE PROGGED TO INCREASE TO 40-45 KTS MONDAY MORNING ACROSS THE
NORTH WHICH WILL CREATE LOTS OF BLOWING AND DRIFTING SNOW ACROSS
RIDGE TOPS AND HIGH PASSES. NORTHWEST FLOW WILL GRADUALLY DIMINISH
MONDAY NIGHT WITH THE FLOW VEERING AROUND TO THE NORTH AND WEAKENING.
THIS WILL SHUT DOWN THE OROGRAPHIC COMPONENT LATE MONDAY NIGHT WITH
MUCH COLDER AND DRIER AIR SPREADING ACROSS THE AREA. MIN TEMPERATURES
IN THE TEENS AND SINGLE DIGITS ARE ON TAP FOR THE MOUNTAINS AND SOME
OF THE NORTHERN HIGH VALLEYS MONDAY NIGHT IN THE WAKE OF THIS STRONG
FRONT. LINDQUIST
.LONG TERM (TUESDAY THROUGH SUNDAY)...
SIGNIFICANT COOLING ON TAP FOR THE FORECAST AREA AS COLD POLAR RIDGE
SINKS SOUTH THROUGH THE REGION. A FEW SHRTWVS WL DIVE DOWN THE EAST
EDGE OF THE RIDGE...BRINGING PERIODS OF CLOUDS TO THE NORTHERN AND
EASTERN ZONES AROUND MIDWEEK AND AGAIN ON SATURDAY...OTHERWISE MOSTLY
CLEAR AND COOL CONDITIONS WILL PERSIST THROUGH THE EXTENDED PERIOD.
VALLEY INVERSIONS WILL BE STRENGTHENING...RESULTING IN WARMER
MOUNTAIN TEMPS AND COLDER VALLEY READINGS. ANOTHER SURGE OF COLDER
AIR WORKS SOUTH INTO THE REGION BY THE END OF THE WEEK...ALTHOUGH
BULK OF MOISTURE APPEARS TO BE CONFINED TO THE EASTERN SLOPES OF
COLORADO. HAVE MAINTAIN A DRY FCST FOR NOW...ALTHOUGH THE NORTHERN
MOUNTAINS COULD SEE SOME LIGHT SNOW BY WEEKS END. COLTON
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...WINTER STORM WARNING THROUGH MONDAY FOR ZONES 4...10 AND
13...THE NORTHERN AND CENTRAL MOUNTAINS...INCLUDING VAIL PASS.
SNOW AND BLOWING SNOW ADVISORY THROUGH MONDAY FOR ZONES 2 AND
5...CRAIG...YAMPA...AND STEAMBOAT SPRINGS.
SNOW AND BLOWING SNOW ADVISORY THROUGH MONDAY FOR ZONES 9 AND
12...GRAND MESA...GOTHIC AND CRESTED BUTTE.
.UT...NONE.
&&
TAL/JDC/DJNHazardous weather outlook, Nov 13, 2:54 PM MST, 11 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
254 PM MST SUN NOV 13 2005
COZ002-004-005-009-010-012-013-141245-
CENTRAL YAMPA RIVER BASIN-ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
254 PM MST SUN NOV 13 2005
...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 5 PM
MST MONDAY FOR THE NORTHERN MOUNTAINS...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM 6 PM THIS EVENING
TO 5 PM MST MONDAY FOR THE NORTHWEST PLATEAU...INCLUDING CRAIG...
YAMPA AND STEAMBOAT SPRINGS...
...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT
UNTIL 5 PM MST MONDAY FOR THE CENTRAL MOUNTAINS...INCLUDING THE
GRAND MESA AND CRESTED BUTTE...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN AND CENTRAL
MOUNTAINS AND VALLEYS OF WESTERN COLORADO.
.DAY ONE...REST OF TODAY AND TONIGHT.
SNOW WILL DEVELOP OVER THE FLAT TOPS AND THE MOUNTAINS AROUND
STEAMBOAT SPRINGS AND VAIL LATE TODAY...AND INCREASE IN INTENSITY
AFTER MIDNIGHT. WESTERLY WINDS 20 TO 40 MPH WITH STRONGER GUSTS WILL
RESULT IN AREAS OF BLOWING SNOW TONIGHT...ESPECIALLY ABOVE
TIMBERLINE AND OVER THE HIGHER PASSES LIKE RABBIT EARS AND VAIL.
TRAVEL CONDITIONS WILL DETERIORATE TONIGHT. FOR ADDITIONAL
INFORMATION...PLEASE REFER TO THE DENWSWGJT PRODUCT...OR VISIT THE
GRAND JUNCTION NATIONAL WEATHER SERVICE WEBSITE AT: WEATHER.GOV/GJT.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE SNOW AND BLOWING SNOW WILL CONTINUE THROUGH THE DAY ON MONDAY
RESULTING IN HAZARDOUS WINTER TRAVEL CONDITIONS THROUGH THE
MOUNTAINS AND HIGH VALLEYS...BEFORE DIMINISHING MONDAY NIGHT. GUSTY
NORTHWEST WINDS FROM 20 TO 40 MPH WILL ALSO ACCOMPANY THE SNOW.
DRY WEATHER RETURNS TUESDAY...WITH NO HAZARDOUS WEATHER EXPECTED
TUESDAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL...RAIN AMOUNTS OR
STRONG WINDS.
COZ001-003-006>008-011-014-017>023-UTZ022>025-027>029-141245-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
FOUR CORNERS/UPPER DOLORES RIVER-GRAND VALLEY-
LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
254 PM MST SUN NOV 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND THE LOWER
VALLEYS OF NORTHWEST AND ALL OF SOUTHWEST COLORADO.
.DAY ONE...TODAY AND TONIGHT.
AREAS OF RAIN AND SNOW WILL DEVELOP ACROSS NORTHEAST UTAH AND LOWER
ELEVATIONS OF NORTHWEST COLORADO TONIGHT...WITH AREAS OF SNOW AND
BLOWING SNOW IN THE EASTERN UINTA MOUNTAINS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THE CHANCE OF SNOW AND BLOWING SNOW WILL CONTINUE FOR THE HIGHER
TERRAIN OF NORTHEAST UTAH AND WEST CENTRAL COLORADO ON MONDAY...WITH
RAIN AND SNOW POSSIBLE IN THE VALLEYS. SOUTHEAST UTAH AND SOUTHWEST
COLORADO WILL REMAIN MOSTLY DRY MONDAY. NO HAZARDOUS WEATHER IS
EXPECTED TUESDAY THROUGH FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL...RAIN AMOUNTS OR
STRONG WINDS.
COLTON
Winter Weather, Eastern Uinta Mountains
- When
- November 14, 2:00 AM MST to November 15, 6:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Kentucky, November 14 to 15, 2005$18 million · 2 events
- Tornado in Arkansas, November 14, 2005F1 · 1 event
- High Wind in South Dakota, November 14 to 15, 200558 kt wind · 18 events
- Lightning Strike in Arkansas, November 14, 20051 injured · 1 event
- Flash Flooding and Hail in Missouri, November 14 to 15, 200550 kt wind · 9 events
- Winter Storm in North Dakota, November 14 to 15, 20056 events
- Hail and Damaging Wind in Oklahoma, November 14, 2005$3,000 · 1.75 in hail · 6 events
- Winter Storm in Colorado, November 14 to 15, 20055 events
- Winter Storm in Colorado, November 14, 20055 events
- High Wind in Utah, November 14, 200591 kt wind · 4 events
- High Wind in Colorado, November 14, 200571 kt wind · 4 events
- Heavy Snow in Colorado, November 14 to 15, 20054 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479749.